EconPapers    
Economics at your fingertips  
 

Scaling in a network model of a multispecies ecosystem

Ricard V. Solé, David Alonso and Alan McKane

Physica A: Statistical Mechanics and its Applications, 2000, vol. 286, issue 1, 337-344

Abstract: A new model ecosystem of many interacting species is introduced in which the species are connected through a random matrix with a given connectivity. The model is studied both analytically and by numerical simulations. A probability distribution derived from the model is in good agreement with simulations and field data. It is also shown that the connectivity, C, and the number of species, S, are linked through the scaling relation 〈S〉=k(C)−1+ε, which is observed in real ecosystems. Our approach suggests a natural link between log-normal and power-law distributions of species abundances.

Keywords: Ecosystem; Stochastic dynamics; Random networks; Multispecies communities; Master equation (search for similar items in EconPapers)
Date: 2000
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437100003046
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:286:y:2000:i:1:p:337-344

DOI: 10.1016/S0378-4371(00)00304-6

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:286:y:2000:i:1:p:337-344